None of my treatment was delayed due to the heparin - I did get quite a lot of dizziness and lightheadedness but my blood tests were always ok so everything went ahead. The worst thing is the bruising - my tummy always looks like I've been kicked around the room!
I did have endless trouble with the PICC line though - it was constantly getting blocked and refused to flush, and I had to have quite a few xrays to check on the position so it could be moved or cleared with the clot-busting stuff. I can't imagine it will help your dvt situation much. They use ultrasound to decide where it goes though, so I am sure they will only go ahead if they can find a suitable vein and they are sure it will be ok.
Hi, thanks for reply, I got it after second chemo I had pain in upper arm after first treatment then week after second got the DVT same place as you, I'm having a picc line put in Mon but not sure where, as they say they don't like using side of surgery and can't use my other arm due to clot.
Was worried about effects on platelets etc and treatments being delayed due to effects of heparin! Its just another thing to worry about 😑
I was diagnosed with subclavian/axillary dvt at Christmas after my first cycle, apparently caused by my PICC line. Since then I have been on Fragmin injections, but I had another doppler scan last week and the clot is still there, even though the PICC line was removed over 6 weeks ago, after my last cycle.
Is yours related to a PICC line or did it just occur spontaneously? I know that cancer iteself makes dvt more likely as it increases clotting.
Sorry you've not had any replies yet, maybe you could call our free helpline and talk through your concerns with one of the staff who are there to support you. The number is 0808 800 6000 and lines open 9-5 weekdays and 10-2 Saturday.
With best wishes